Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Suffering from severe bleeding hemorrhoids, took OD tablets. It recurs with constipation and had body allergy. Suggest?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
I am suffering from severe hemmoroids which is bleeding since 4 days. I took 'Thank OD tablet twice a day for the past 2 days but it is not helping. I still see doctor as I stay at a remote location. I have this hemmoroids problem since 8 years. It recurs whenever I get constipated or forget to eat healthy diet. advise immediate medication and diet for speedy recovery. I also had allergy in the whole body at the same time. I dont know whether this is related or it is just bed bugs. Please advise
Posted Wed, 9 Oct 2013 in Abdominal Pain
Answered by Dr. M Y Shareef 18 hours later
Brief Answer:
Early definitive treatment is required.

Detailed Answer:
Hi XXXXXXX ! Good morning.I am Dr Shareef, a general surgeon answering your query.

As it seems to me from your history, possibly you have not given much importance to your own health. With such a long history, and not getting any relief from the present bleeding, which possibly is substantial as it seems , I as your treating doctor would have gone in favour of surgery for the hemorrhoid which is bleeding much and may land you in gradual but sever anaemia.

Before deciding on the surgery, you need to be examined locally by a surgeon to exclude any other colonic or rectal pathology for the bleeding and also for some investigaions.

There are some local hemostatics available in the market which are prescribed sometimes to control the bleeding like Daflon, but their efficacy can not be guaranteed, and as it needs a prescription drug, you have to consult your doctor.

I am not aware what has withheld you from getting a definitive treatment for a problem which is there with you for last 8 years. As such your thyroid problem may also cause constipation aggravating your bleeding hemorrhoids. You should continue with your anti thyroid medications, and may go for a laxative like for smooth passage of stools.

I hope I have answered your query. If you have got any other doubts, please do not hesitate to ask.

Thanks for using XXXXXXX forum for your health query. Good luck.
Above answer was peer-reviewed by
Follow-up: Suffering from severe bleeding hemorrhoids, took OD tablets. It recurs with constipation and had body allergy. Suggest? 8 hours later
Thanks so much Doctor for your response. I had consulted 4 doctors at the age of 26. All of them had suggested surgery and stated that it is a third degree piles. I later visited renouned doctor Dr. Habibullah- Gastrologist and surgeon, who then guided me to lead a healthy lifestyle and move on. I did that and went thru my pregnancy as well. On and off bleeding starts and stops whenever I take his prescribed medicine,'thank OD'. Now the bleeding has stopped. I am eating soft diet. I feel bloated at times.
Please let me know if you think I should still go ahead and visit the doctor or do a physical examination.
Answered by Dr. M Y Shareef 4 hours later
Brief Answer:
It is a false sense of security.

Detailed Answer:
Hi XXXXXXX ! Good evening. Nice to listen from you.

It is good that the bleeding has stopped. I would also like to explain you why the bleeding has stopped.Piles or hemorrhoids is a dilatation of the anorectal veins, which lead to bleeding when these are distended with blood resulting in rupture. Once the pressure inside the vein decreases due to bleeding , the rupture may seal by itself for the time being giving a false impression that the problem is cured, which is not the fact. If you would have been cured with thank OD, then you would not have got the recurrent bleeding. Thank OD is just a hemostatic agent with questionable efficacy and only of temporary benefit as you have already experienced since so many years. I feel that this is giving you a false sense of security to forego the surgery which is the accepted and proven mode of treatment in a 3rd degree piles. It is just like leaving a leaking tap of a water tank without repairing it till the water in the tank gets exhausted.

So I defer here in your doctor's views and would still go with surgery when one is fit enough and not when one is becoming gradually anemic due to recurrent bleeding along with the very many other problems during the natural aging process making one unfit for surgery later. As such hypothyroid may also compound to your state of anaemia.

So far as healthy diet is concerned, I fully agree with you on this. You must add a lot of roughage along with enough liquids in your diet and avoid high protein diet specially red meat which causes constipation.

I think you should visit your doctor, and get your hemoglobin tested along with a physical examination.

At the end I can only suggest you take a logical decision as it is your own health. It was nice interacting with you. If you have any other doubt, you can ask me. Thanks and good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor